Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

June 14, 2001Columbia County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 2:45 PM CDT for Columbia County, Marquette County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 2:45 PM CDT (19:45 UTC)
Expired
Jun 14, 2001, 3:30 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Columbia County, WI, Marquette County, WI

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:50 PM CDTThunderstorm Wind 52 EMontello, WI
Jun 14, 3:20 PM CDTThunderstorm Wind 52 EPardeeville, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 141945
SVRMKE
WIC021-077-142030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 330 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF OXFORD...OR ABOUT 8 MILES
  EAST OF WISCONSIN DELLS...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENDEAVOR AT 250 PM CDT.
  MONTELLO AT 305 PM CDT.
  NESHKORO AT 320 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES
AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S
PATH...SEEK SHELTER INDOORS.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DOC NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT THU JUN 14 2001

FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY.

DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD
OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN
CWA COUNTIES.  OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A
LIKELY PLAYER.  THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER
70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS
AROUND 92.  THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND
ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST.  UPR JET AROUND H3
BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE
ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS.

ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7.  AVN AT
O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA
WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD.  ETA/NGM MUCH
MORE BENIGN WITH THIS DETAIL.

ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z...
DIMINISHING THEREAFTER AS THE STABILITY INCREASES.  WILL KEEP THE
MENTION OF SEVERE FOR TONIGHT.

CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z.  HERE AGAIN
THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE
ETA...NGM THE COMPROMISE.  WILL HANG ONTO PCPN FOR THE ERN HALF OF
THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT.

COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND
LOOKS DRY.

.MKX...NONE.

DAVIS

In the hours before

Special weather statement, Jun 14, 11:42 AM CDT, 3 hours 3 minutes before
WIZ046-047-051-052-056>060-062>072-141952-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT THU JUN 14 2001

...HAZARDOUS WEATHER OUTLOOK...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN LATER THIS AFTERNOON AND TONIGHT.

DISCUSSION...
A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTHERN WISCONSIN...MAY
LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WELL AHEAD
OF A FRONTAL SYSTEM APPROACHING FROM THE WEST.  THESE STORMS
WILL MOVE SLOWLY TOWARD EAST TO SOUTHEAST WISCONSIN TONIGHT.
A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREAT.

SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

OUTLOOK FOR FRIDAY...
A COLD FRONT PASSING THROUGH SOUTHEAST WISCONSIN MAY PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS BEFORE NOON...HOWEVER THERE IS NO
RISK OF SEVERE THUNDERSTORMS.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:34 PM CDTSevere Thunderstorm WarningMKXSauk11 min
Jun 14, 3:33 PM CDTSevere Thunderstorm WarningMKXGreen Lake42 min
Jun 14, 3:40 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane65 min
Jun 14, 3:46 PM CDTSevere Thunderstorm WarningMKXGreen44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.